Alert archive / South Dakota / Wind Advisories in 2007
Wind Advisory 5, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Feb 15, 2007, 9:19 PM CST for 5 counties in South Dakota. It took effect at Feb 16, 2007, 2:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2007, 9:19 PM CST (03:19 UTC)
- In effect from
- Feb 16, 2007, 2:00 PM CST
- Expired
- Feb 16, 2007, 9:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
Counties Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Gregory County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 143 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 160319 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 919 PM CST THU FEB 15 2007 .A POTENT BUT FAST MOVING LOW PRESSURE SYSTEM WILL MOVE SOUTHEASTWARD OVER THE AREA FRIDAY AFTERNOON AND EVENING...BRINGING VERY STRONG NORTHWEST WINDS. THERE WILL ALSO BE SOME LIGHT SNOW OR FREEZING RAIN FOLLOWED BY AREAS OF BLOWING SNOW. SDZ050-057-063-068-069-161130- /O.NEW.KFSD.WI.Y.0005.070216T2000Z-070217T0400Z/ GREGORY-BRULE-CHARLES MIX-BON HOMME-YANKTON- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON 919 PM CST THU FEB 15 2007 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 10 PM CST FRIDAY. WINDS WILL SHIFT TO STRONG NORTHWEST AT 20 TO 40 MPH FRIDAY AFTERNOON AND CONTINUE FRIDAY EVENING. AREAS OF LIGHT SNOW OR FREEZING RAIN WILL BE FOLLOWED BY AREAS OF BLOWING SNOW. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ RSR
2 follow-up statements
000 WWUS73 KFSD 161040 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 440 AM CST FRI FEB 16 2007 .A POTENT BUT FAST MOVING LOW PRESSURE SYSTEM WILL MOVE SOUTHEASTWARD OVER THE AREA FRIDAY PRODUCING STRONG NORTHWEST WINDS OF 25 TO 40 MPH. SDZ068-069-161145- /O.CAN.KFSD.WI.Y.0005.070216T2000Z-070217T0400Z/ BON HOMME-YANKTON- INCLUDING THE CITIES OF...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON 440 AM CST FRI FEB 16 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND ADVISORY. HOWEVER...A WINTER WEATHER ADVISORY IS IN EFFECT FROM NOON TODAY TO 4 AM CST SATURDAY. $$ SDZ050-057-063-161845- /O.EXT.KFSD.WI.Y.0005.070216T2000Z-070217T0300Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY 440 AM CST FRI FEB 16 2007 ...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CST THIS EVENING. NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED ACROSS THE AREA THURSDAY AFTERNOON. THIS WILL LIKELY CREATE AREAS OF BLOWING SNOW REDUCING VISIBILITIES AT TIMES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ BT
000 WWUS73 KFSD 161655 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1055 AM CST FRI FEB 16 2007 .A POTENT BUT FAST MOVING LOW PRESSURE SYSTEM WILL MOVE SOUTHEASTWARD OVER THE AREA FRIDAY PRODUCING STRONG NORTHWEST WINDS OF 25 TO 40 MPH. SDZ050-057-063-170100- /O.CON.KFSD.WI.Y.0005.070216T2000Z-070217T0300Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY 1055 AM CST FRI FEB 16 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CST THIS EVENING. NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EVENING. THIS WILL LIKELY CREATE SOME PATCHY BLOWING SNOW REDUCING VISIBILITIES AT TIMES...BUT WITH ONLY AN INCH OF ACCUMULATION EXPECTED...THIS SHOULD NOT CREATE A WIDESPREAD PROBLEM. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Feb 15, 4:10 PM CST, 5 hours 9 minutes earlier.
Area forecast discussion, Feb 15, 4:10 PM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 410 PM CST THU FEB 15 2007 .DISCUSSION... FOR THIS EVENING...EXPECTING A SLIGHT DROP IN TEMPERATURES EARLY THIS EVENING...THEN AS WIND BEGIN TO INCREASE AND WARMER AIR ADVECTS INTO THE AREA...TEMPERATURES WILL BEGIN TO RISE THROUGH THE NIGHT. MAIN FORECAST CHALLENGE AND CONCERN IS WITH LOW PRESSURE SYSTEM THAT WILL TRACK ACROSS THE AREA FRIDAY. IN GENERAL...1 TO 3 INCHES OF ACCUMULATION WILL BE LIKELY ACROSS THE AREA...BUT EXACT AMOUNTS WILL DEPEND ON TRACK OF THE LOW. WINDS WILL PICK UP...ESPECIALLY TOMORROW EVENING WITH THE PASSAGE OF A COLD FRONT. FORTUNATELY...THE STRONGEST WINDS WILL BE ABOVE THE INVERSION LAYER...BUT SHOULD STILL SEE 20 TO 30 MPH SUSTAIN OVER MUCH OF THE AREA BY TOMORROW EVENING WITH GUSTS TO 40...CAUSING SOME LOWERED VISIBILITIES FROM BLOWING SNOW. OF COURSE THIS WILL DEPENDANT ON TRACK AND STRENGTH OF LOW PRESSURE. THINK MODELS MAY BE SLIGHTLY OVERDOING THE DEVELOPMENT OF THE SURFACE LOW...GIVEN LATEST WATER VAPOR NOT INDICATING A WELL DEFINED UPPER WAVE...BUT NONE THE LESS WILL PROBABLE NEED FOR SOME SORT OF HEADLINE YET TO BE DETERMINE. THE OTHER THING TO WATCH IS SOME INSTABILITY WITH THIS SYSTEM...COULD VERY WELL SEE SOME CONVECTIVE ELEMENTS WITH THE PASSAGE OF THE MIDLEVEL COLD FRONT...AS BOTH NAM AND GFS ARE SHOWING SOME INSTABILITY. THE MONDAY THRU THU PERIOD WILL START ON A VERY MILD NOTE...WITH SURFACE TEMPS OF COURSE STILL LIMITED BY SNOW COVER. MEANWHILE...ALL AVBL MODELS BRING A NRN STREAM SHORTWAVE ACROSS THE NRN PLAINS LATER MON AND MON NGT...BUT ALSO KEEP IT VERY WEAK AS MOST ENERGY GOES INTO SRN STREAM WAVE WHICH REMAINS WELL SOUTH OF FCST AREA. THEREFORE...WILL NOT ONLY KEEP THIS FOUR DAY PERIOD DRY...BUT IT LOOKS LIKE TEMPS WILL COOL VERY SLIGHTLY IF ANY FOR TUE ESPLY GIVEN SNOW COVER COMPLICATION. WITH PROJECTED FULL LATITUDE RIDGING OVER PLAINS LATER IN THE WEEK...THE WHOLE PERIOD LOOKS DRY AND MILD. BY LATE IN THE WEEK EVEN STRONGER WARMING MAY OCCUR AHEAD OF GFS PROJECTED MAJOR TROF DVLPG OVER WRN UNITED STATES. HOWEVER THIS STRONGER WARMING SHOULD OCCUR MOSTLY JUST AFTER FCST PERIOD END THU. WILL FOR NOW KEEP HIGH TEMPS FOR THE PERIOD MOSTLY IN THE 30S WITH SOME 40S SW/W...AS FOR NOW DONT EXPECT ANY SNOWMELT TO BE RAPID ENOUGH FOR WARMER TEMPS THRU THU. GIVEN RECENT COLD WX...THERE SHUD BE FEW COMPLAINTS FROM THOSE WANTING TO RUSH INTO THE 50S AND 60S. POTENTIAL OF GFS SYSTEM FOR THE NEXT WEEKEND WILL BE INTERESTING TO FOLLOW DURING THE INEVITABLE MAJOR CHANGES IN FCST MODEL SOLUTIONS. FOR MON THRU THURSDAY...SIMPLY DRY AND MILD. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. && LIEBL
Hazardous weather outlook, Feb 15, 10:03 AM CST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1003 AM CST THU FEB 15 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1003 AM CST THU FEB 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOWFALL WILL DEVELOP BY LATE MORNING FRIDAY...AND CONTINUE INTO FRIDAY NIGHT. A BAND OF ONE TO THREE INCHES SNOWFALL WILL BE POSSIBLE BY EARLY SATURDAY...MAINLY ALONG AND NORTH OF A LINE FROM HURON SOUTH DAKOTA...TO SIOUX CENTER AND STORM LAKE IOWA. WARMER TEMPERATURES ALOFT WILL WORK INTO AREAS WEST OF THE JAMES RIVER...RESULTING IN THE POTENTIAL FOR LIGHT FREEZING RAIN OR SLEET THROUGH MID AFTERNOON FRIDAY. WINDS WILL INCREASE SIGNIFICANTLY BY LATE FRIDAY AFTERNOON ACROSS SOUTH CENTRAL SOUTH DAKOTA...SPREADING ACROSS THE AREA FRIDAY EVENING. WITH AN ABUNDANCE OF FRESH SNOW COVER...ESPECIALLY ALONG AND EAST OF THE JAMES RIVER WHERE MORE SNOW IS EXPECTED FRIDAY...GUSTY NORTHWEST WINDS OF 20 TO 40 MPH WILL PRODUCE SIGNIFICANT BLOWING SNOW. THE BLOWING SNOW COULD PRODUCE NEAR ZERO VISIBILITIES IN OPEN AREAS FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 9:14 PM CST | Snow and Blowing Snow Advisory | FSD | Aurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more | 27 hr |
| Feb 15, 9:14 PM CST | Winter Weather Advisory | FSD | Aurora, Bon Homme, Clay, Davison, Douglas, Hutchinson and 3 more | 18 hr |
Nearby
Wind Advisories in South Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.